Alert archive / Georgia / River Flood Warnings in 2022

River Flood Warning 39, NWS Atlanta, GA

February 5, 2022Floyd County, Georgia

NWS Atlanta, GA issued this river flood warning at Feb 5, 2022, 8:36 AM EST for Floyd County, Georgia. It was in force for 13 hr.

The area

The outline as issued.

The facts

Issued
Feb 5, 2022, 8:36 AM EST (13:36 UTC)
Expired
Feb 5, 2022, 9:10 PM EST
In force
13 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Floyd County, GA

The radar

The Northeast Alabama radar (KHTX), 106 km from the middle of the area, began a volume at 13:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Coosa River at Mayos Bar Lock and Dam near Rome (RMBG1). The gauge peaked at 24.50 ft at Feb 6, 2022, 9:00 PM EST.

actionminormoderate20253002/0502/0602/07
Action stage
21 ft
Minor stage
24 ft
Moderate stage
31 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02397000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

865 
WGUS42 KFFC 051336
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
836 AM EST Sat Feb 5 2022

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Coosa River near Rome Mayos Bar L & D Park affecting Floyd County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC115-060145-
/O.NEW.KFFC.FL.W.0039.220205T1336Z-000000T0000Z/
/RMBG1.1.ER.220205T1245Z.220205T1245Z.000000T0000Z.NO/
836 AM EST Sat Feb 5 2022

...FLOOD WARNING IN EFFECT FROM THIS MORNING UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is expected.

* WHERE...Coosa River near Rome Mayos Bar L & D Park.

* WHEN...From this morning until further notice.

* IMPACTS...At 24.0 feet, Minor flooding begins of the woodlands...
  fields and pastures along the river upstream and downstream from 
  the gage on the old Lock and Dam behind the Trading Post. The boat 
  ramp will be mostly under water at the Lock and Dam park.

* ADDITIONAL DETAILS...
  - At 7:45 AM EST Saturday the stage was 23.9 feet and rising.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 7:45 AM EST Saturday was 24.0 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 24.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3425 8524 3421 8518 3417 8526 3421 8539
      3427 8542 3428 8537 3423 8526


$$
2 follow-up statements
946 
WGUS82 KFFC 051631
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
1131 AM EST Sat Feb 5 2022

...The Flood Warning continues for the following rivers in Georgia...

  Coosa River near Rome Mayos Bar L & D Park affecting Floyd County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC115-060445-
/O.CON.KFFC.FL.W.0039.000000T0000Z-000000T0000Z/
/RMBG1.N.ER.220205T1245Z.220205T1515Z.000000T0000Z.NO/
1131 AM EST Sat Feb 5 2022

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Coosa River near Rome Mayos Bar L & D Park.

* WHEN...Until further notice.

* IMPACTS...At 24 feet, Minor flooding begins of the woodlands...
  fields and pastures along the river upstream and downstream from 
  the gage on the old Lock and Dam behind the Trading Post. The boat 
  ramp will be mostly under water at the Lock and Dam park.

* ADDITIONAL DETAILS...
  - At 10:45 AM EST Saturday the stage was 24 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 10:45 AM EST Saturday was 24 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 24 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3425 8524 3421 8518 3417 8526 3421 8539
      3427 8542 3428 8537 3423 8526


$$
982 
WGUS82 KFFC 060210
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
910 PM EST Sat Feb 5 2022

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Coosa River near Rome Mayos Bar L & D Park affecting Floyd County.

GAC115-060315-
/O.CAN.KFFC.FL.W.0039.000000T0000Z-220206T0210Z/
/RMBG1.N.ER.220205T1245Z.220205T1515Z.220205T1737Z.NO/
910 PM EST Sat Feb 5 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Coosa River near Rome Mayos Bar L & D Park.

* ADDITIONAL DETAILS...
  - At 8:45 PM EST Saturday the stage was 23.4 feet and falling.
  - Forecast...No forecast is available for this location.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3425 8524 3421 8518 3417 8526 3421 8539
      3427 8542 3428 8537 3423 8526


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 5, 6:41 AM EST, 1 hour 55 minutes earlier.

Area forecast discussion, Feb 5, 6:41 AM EST, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
641 AM EST Sat Feb 5 2022

...Updated for 12Z Aviation Discussion...

.PREV DISCUSSION... /Issued 342 AM EST Sat Feb 5 2022/

SHORT TERM /Today through Sunday/...

The axis of the upper-level, longwave trough currently resting over
eastern North America will pass through the forecast area early this
morning as the trough pivots from positively-tilted to negatively-
tilted and begins to lift to the northeast. This trough was the
culprit behind the cold frontal passage that moved through
yesterday, and thanks to that frontal passage a cool, dry airmass
will continue to surge into the forecast area throughout the day
today. The pressure gradient across the southeastern CONUS should be
reinforced throughout the day by low-level ridging spreading over
the Midwest and Tennessee River Valley, leading to breezy conditions
with occasional gusts up to 15-25 mph. As dry air continues to flow
into the region near the surface, low-level clouds should dissipate
by mid-morning resulting in mostly clear skies today and through the
short term period.

By tonight, high pressure driven into the Midwest by the ridging at
the 850 hPa will begin begin centering itself over the Mid-Atlantic
states followed by the New England region by early Sunday morning.
This rapid departure of the surface high pressure will leave the
region without a strong synoptic influence through the rest of the
short term period. Relative high pressure will remain in place,
allowing a tranquil weather pattern to settle in for a short time.

Temperatures thorough the short term will range between 5 to 10
degrees below normal, with lows in the 20s and low 30s, and high
temperatures in the afternoon in the 40s and low 50s. Relative
humidity values are likely to fall to the 30s and 40s in the
afternoons, but may take several days for fuels to dry out following
recent rainfall before smoke plumbs will be spotted once again
across the area.

Thiem

LONG TERM /Sunday Night through Friday/...

Fairly quiet conditions on tap for the long term portion of the
forecast.

Surface low pressure is expected to develop along a stalled boundary
off the Florida coast by Sunday night. This low center will begin to
push up the eastern seaboard early next week. High pressure will
build in from the west through the end of the week. Some light
precipitation on the back side of the low is possible Sunday night
into Monday. QPF values have remained pretty light from run to run.

A front is expected to move through the CWA Friday into the weekend.
There are some differences in timing with the GFS and ECMWF, with
the GFS being faster. However, both models are not indicating much
moisture with this system.

NListemaa

.AVIATION...
12Z Update...
VFR conditions in place across the forecast area and expected to
prevail through TAF period. High pressure will keep skies mostly
clear outside FEW025 or FEW250, with no VSBY concerns. Winds out
of the NNW this morning and afternoon around 8-12kts with gusts to
15-20kts through 20-22Z before becoming light, calm to less than
7kts, and shifting out of the NE after 00Z and out of the east by
06Z. Timing for east onset at ATL around 02Z.

//ATL Confidence...12Z Update...
High on all elements.

Thiem

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          48  27  48  33 /   0   0   0  10
Atlanta         44  28  48  34 /   0   0   0   5
Blairsville     41  22  44  26 /   0   0   0   0
Cartersville    42  27  49  31 /   0   0   0   0
Columbus        50  31  53  38 /   0   0   0   5
Gainesville     47  28  46  33 /   0   0   0   5
Macon           52  29  54  37 /   0   0   5  20
Rome            45  25  51  30 /   0   0   0   0
Peachtree City  45  27  49  33 /   0   0   0   5
Vidalia         54  35  51  41 /   0   5  20  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Thiem
LONG TERM....NListemaa
AVIATION...Thiem
Hazardous weather outlook, Feb 5, 5:28 AM EST, 3 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
528 AM EST Sat Feb 5 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-061030-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
528 AM EST Sat Feb 5 2022

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 4, 7:52 PM ESTRiver Flood WarningFFCBaldwin, Washington, Wilkinson11 hr
Feb 4, 8:23 PM ESTRiver Flood WarningFFCBarrow, Jackson10 hr
Feb 5, 6:30 PM ESTRiver Flood WarningFFCWashington, Wilkinson14 hr

Nearby

River Flood Warnings in Georgia, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.